Commentarii Mathematici Helvetici

Full-Text PDF (314 KB) | Metadata | Table of Contents | CMH summary
Volume 88, Issue 3, 2013, pp. 759–788
DOI: 10.4171/CMH/302

Published online: 2013-08-13

Geometry of orbits of permanents and determinants

Shrawan Kumar[1]

(1) University of North Carolina at Chapel Hill, USA

We prove that the orbit closure of the determinant is not normal. A similar result is obtained for the padded permanent (i.e., the permanent multiplied by a power of a linear form).

Keywords: Determinant, permanent, normality, geometric complexity, orbit closure

Kumar Shrawan: Geometry of orbits of permanents and determinants. Comment. Math. Helv. 88 (2013), 759-788. doi: 10.4171/CMH/302